Disorder Chaos in the Spherical Mean-Field Model

Wei Kuo Chen, Hsi Wei Hsieh, Chii Ruey Hwang, Yuan Chung Sheu

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


We study the problem of disorder chaos in the spherical mean-field model. It concerns the behavior of the overlap between two independently sampled spin configurations from two Gibbs measures with the same external parameters. The prediction states that if the disorders in the Hamiltonians are slightly decoupled, then the overlap will be concentrated near a constant value. Following Guerra’s replica symmetry breaking scheme, we establish this at the levels of the free energy and the Gibbs measure.

Original languageEnglish (US)
Pages (from-to)417-429
Number of pages13
JournalJournal of Statistical Physics
Issue number2
StatePublished - Jul 26 2015

Bibliographical note

Funding Information:
The authors thank D. Feehan, M. Slatkin, and P. Wilton for discussions about death rate estimation, and R. Durbin, C. Freeman, and G. McVean for discussions about UK Biobank markers. This work is supported by US National Institutes of Health (NIH) grant R01GM116044 to R.N.

Publisher Copyright:
© 2015, Springer Science+Business Media New York.


  • Disorder chaos
  • Mean-field model
  • Replica symmetry breaking


Dive into the research topics of 'Disorder Chaos in the Spherical Mean-Field Model'. Together they form a unique fingerprint.

Cite this